MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT W/ GUARDIVA, PROBE COVER, & GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT W/ GUARDIVA, PROBE COVER, & GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned.
 
Event or Problem Description
It was reported by customer that bard power picc that was placed in a patient never used and on day 5 post placement had a hole in it near the hub.Additional information 24aug2023: picc placed (b)(6) 2023 for chemotherapy as an outpatient using sherlock 3cg.The event was not life threatening, however, the patient did have to have this picc removed and another one placed.On (b)(6) 2023 the patient reported for blood draw and lab nurse noticed that saline was seeping out of the base of the hub on the picc line while flushing.Called the stat nurse to come down to inspect the site.Stat rn changed the dressing and placed a "do not use" label on picc line and educated the patient to not use the line for any blood draws or infusions until further notice.Patient stated he understood and agreed.Stat rn will call team rn and communicate with the team about the defected picc line.Labs were drawn peripherally.Will continue to monitor.On (b)(6) 2023 picc removal was ordered.Pre-procedure diagnoses: mds (myelodysplastic syndrome) (hcc) [d46.9].Post-procedure diagnoses: mds (myelodysplastic syndrome) (hcc) [d46.9].Picc was removed (b)(6) 2023 at 12:50 pm.Patient gave verbal consent that all risks (including bleeding), benefits, and alternatives were discussed.Procedure explained and questions answered to patient and all relevant documents present and verified.Pre-procedure details: skin prepared with chlorhexidine, patient was not sedated.Post-procedure details: procedure was completed, patient tolerated well, no immediate complications.Discussed after central line removal care with patient, discussed risks and when patient is to call clinic.Line removed without complications, patient tolerated well.Sterile dressing applied, patient discharged in stable condition.This fracture in the picc was noticed before using but a few days after placement.Nothing was infused in this line and no lab work was drawn from the picc.The patient did not experience any harm but had to have the line replaced, which is time, money and inconvenience for the patient as well as our team.There is a potential for harm if this line had been used for chemotherapy and the rn infusing had not noticed the leaking.The rn and patient would have been exposed to the chemo agent.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a split in the catheter is confirmed and was determined to be use related.The product returned for evaluation was a 5fr dl powerpicc solo ft catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed at the 3cm mark in the catheter body.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.The short time frame between the insertion date and the date of discovery suggests this damage likely occurred during insertion.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F DL FT W/ GUARDIVA, PROBE COVER, & GUIDES
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17638572
Report Number3006260740-2023-03720
Device Sequence Number15437961
Product Code LJS
UDI-Device Identifier00801741155017
UDI-Public(01)00801741155017
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberS1295108FD3
Device Lot NumberREHP2579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale